MAUDE Adverse Event Report: MEDTRONIC XOMED INC. NIM-ECLIPSE® ELECTRODE; ELECTRODE, NEEDLE

MEDTRONIC XOMED INC. NIM-ECLIPSE® ELECTRODE; ELECTRODE, NEEDLE
Model Number NRE1003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Full thickness (Third Degree) Burn (2696)
Date of Event 07/11/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No analysis was performed as the device has not been returned at this time.A follow up report will be submitted if the device or component is returned at a later date.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A healthcare professional reported via a manufacturer representative that the patient suffered a third degree burn on the right iliac crest at the location of the grounded plate.Medical history of the patient included penicillin allergy, and no smoking, alcohol, or drugs.It was noted that the device was discarded by the customer.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the manufacturer representative indicated that the burn was around five square centimeters.They didn't know what was done to treat the burn or if the patient recovered without sequela.The burn was discovered after the surgery in the patient room.They didn't know if electrosurgical equipment was being used.The components of the system were put in the rubbish and the nurse wasn't sure about the serial number of the equipment.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Additional information received from the health care provider (hcp) reported via a manufacturer representative that an electrosurgical equipment was used during the surgery but it was not known whether it was in use when the burn occurred since the burn was under the blanket and not close to the field of operation, therefore the surgeon only noticed the burn after the surgery.Cream, pansement, bandage were used to treat the burn.The patient have a scar from the burn.

Brand Name
NIM-ECLIPSE® ELECTRODE
Common Device Name
ELECTRODE, NEEDLE
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
MDR Report Key7776884
Report Number1045254-2018-00365
Device Sequence Number1319380
Product Code GXZ
UDI-Device Identifier00613994871497
UDI-Public00613994871497
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K061639
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/02/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/30/2020
Device Model NumberNRE1003
Device Catalogue NumberNRE1003
Device Lot Number170731002
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/13/2018
Supplement Date Received by Manufacturer08/20/2018
06/11/2019
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date09/17/2018
07/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR
Patient Weight61